Alert archive / Virginia / Wind Advisories in 2025
Wind Advisory 19, NWS Blacksburg, VA
NWS Blacksburg, VA issued this wind advisory at Dec 28, 2025, 12:20 PM EST for 11 counties in Virginia; Surry County, Wilkes County, North Carolina; 4 counties in West Virginia. It took effect at Dec 29, 2025, 7:00 AM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2025, 12:20 PM EST (17:20 UTC)
- In effect from
- Dec 29, 2025, 7:00 AM EST
- Expired
- Dec 30, 2025, 6:56 AM EST
- In force
- 24 hr
- Issued by
- NWS Blacksburg, VA
Counties Surry County, NC, Wilkes County, NC, Amherst County, VA, Bedford County, VA, Bland County, VA, City of Radford, VA, Franklin County, VA, Montgomery County, VA, Patrick County, VA, Pulaski County, VA, Smyth County, VA, Tazewell County, VA, Wythe County, VA, Greenbrier County, WV, Mercer County, WV, Monroe County, WV, Summers County, WV
The radar
The Roanoke radar (KFCX), 33 km from the middle of the area, began a volume at 17:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 5.3 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 533 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 246 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
923 WWUS71 KRNK 281720 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 1220 PM EST Sun Dec 28 2025 NCZ001-002-018-VAZ011-015>020-022>024-WVZ508-290130- /O.NEW.KRNK.HW.W.0004.251229T1200Z-251230T1700Z/ Ashe-Alleghany NC-Watauga-Giles-Grayson-Carroll-Floyd-Craig- Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Western Greenbrier- Including the cities of Boone, West Jefferson, Independence, Floyd, Fincastle, Galax, New Castle, Troutdale, Pearisburg, Sparta, Salem, Hot Springs, Quinwood, Buena Vista, Volney, Covington, Clifton Forge, Whitetop, Rainelle, Lexington, Duo, and Roanoke 1220 PM EST Sun Dec 28 2025 ...HIGH WIND WARNING IN EFFECT FROM 7 AM MONDAY TO NOON EST TUESDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected, especially at higher elevations. * WHERE...Portions of northwest North Carolina, southwest and west central Virginia, and southeast West Virginia. * WHEN...From 7 AM Monday to noon EST Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ NCZ003-019-VAZ007-009-010-012>014-032>035-WVZ042>044-507-290130- /O.NEW.KRNK.WI.Y.0019.251229T1200Z-251230T1700Z/ Surry-Wilkes-Tazewell-Smyth-Bland-Wythe-Pulaski-Montgomery- Patrick-Franklin-Bedford-Amherst-Mercer-Summers-Monroe-Eastern Greenbrier- Including the cities of Wytheville, Hinton, Flat Top, Radford, Rocky Mount, Amherst, Bluefield, Alderson, Tazewell, Pulaski, White Sulphur Springs, Bedford, Blacksburg, Stuart, Union, Bland, Lewisburg, Marion, Hix, Wilkesboro, and Dobson 1220 PM EST Sun Dec 28 2025 ...WIND ADVISORY IN EFFECT FROM 7 AM MONDAY TO NOON EST TUESDAY... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Portions of north central and northwest North Carolina, central, south central, southwest, and west central Virginia, and southeast West Virginia. * WHEN...From 7 AM Monday to noon EST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CDG
5 follow-up statements
358 WWUS71 KRNK 282322 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 622 PM EST Sun Dec 28 2025 NCZ001-002-018-VAZ011-015>020-022>024-WVZ508-291200- /O.CON.KRNK.HW.W.0004.251229T1200Z-251230T1700Z/ Ashe-Alleghany NC-Watauga-Giles-Grayson-Carroll-Floyd-Craig- Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Western Greenbrier- Including the cities of Galax, New Castle, Volney, West Jefferson, Sparta, Buena Vista, Duo, Hot Springs, Salem, Boone, Independence, Fincastle, Covington, Roanoke, Pearisburg, Clifton Forge, Whitetop, Lexington, Quinwood, Rainelle, Floyd, and Troutdale 622 PM EST Sun Dec 28 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM MONDAY TO NOON EST TUESDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected, especially at higher elevations. * WHERE...Portions of northwest North Carolina, southwest and west central Virginia, and southeast West Virginia. * WHEN...From 7 AM Monday to noon EST Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ NCZ003-019-VAZ007-009-010-012>014-032>035-WVZ042>044-507-291200- /O.CON.KRNK.WI.Y.0019.251229T1200Z-251230T1700Z/ Surry-Wilkes-Tazewell-Smyth-Bland-Wythe-Pulaski-Montgomery- Patrick-Franklin-Bedford-Amherst-Mercer-Summers-Monroe-Eastern Greenbrier- Including the cities of Union, Alderson, Radford, Flat Top, Amherst, Dobson, Lewisburg, Hinton, Blacksburg, White Sulphur Springs, Hix, Bedford, Stuart, Pulaski, Bluefield, Rocky Mount, Wilkesboro, Marion, Tazewell, Wytheville, and Bland 622 PM EST Sun Dec 28 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM MONDAY TO NOON EST TUESDAY... * WHAT...West winds 15 to 25 mph with gusts up to 55 mph expected. * WHERE...Portions of north central and northwest North Carolina, central, south central, southwest, and west central Virginia, and southeast West Virginia. * WHEN...From 7 AM Monday to noon EST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ AS
896 WWUS71 KRNK 290942 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 442 AM EST Mon Dec 29 2025 NCZ001-002-018-VAZ011-015>020-022>024-WVZ508-291800- /O.CON.KRNK.HW.W.0004.251229T1200Z-251230T1700Z/ Ashe-Alleghany NC-Watauga-Giles-Grayson-Carroll-Floyd-Craig- Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Western Greenbrier- Including the cities of Lexington, Duo, Floyd, Quinwood, Covington, Clifton Forge, West Jefferson, Salem, Pearisburg, Boone, Whitetop, Volney, Fincastle, Roanoke, Rainelle, Galax, Buena Vista, Troutdale, New Castle, Hot Springs, Sparta, and Independence 442 AM EST Mon Dec 29 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON EST TUESDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected, especially at higher elevations. * WHERE...Portions of northwest North Carolina, southwest and west central Virginia, and southeast West Virginia. * WHEN...Until noon EST Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ NCZ003-019-VAZ007-009-010-012>014-032>035-WVZ042>044-507-291800- /O.CON.KRNK.WI.Y.0019.251229T1200Z-251230T1700Z/ Surry-Wilkes-Tazewell-Smyth-Bland-Wythe-Pulaski-Montgomery- Patrick-Franklin-Bedford-Amherst-Mercer-Summers-Monroe-Eastern Greenbrier- Including the cities of Stuart, Hinton, Wytheville, Flat Top, Alderson, Dobson, Lewisburg, Marion, Wilkesboro, Rocky Mount, Hix, Blacksburg, Tazewell, Amherst, Bland, White Sulphur Springs, Pulaski, Union, Bedford, Bluefield, and Radford 442 AM EST Mon Dec 29 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TUESDAY... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Portions of north central and northwest North Carolina, central, south central, southwest, and west central Virginia, and southeast West Virginia. * WHEN...Until noon EST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ VFJ
666 WWUS71 KRNK 291822 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 122 PM EST Mon Dec 29 2025 NCZ001-018-VAZ015-WVZ508-300230- /O.NEW.KRNK.CW.Y.0015.251230T0300Z-251230T1500Z/ /O.CON.KRNK.HW.W.0004.000000T0000Z-251230T1700Z/ Ashe-Watauga-Grayson-Western Greenbrier- Including the cities of Quinwood, Rainelle, Whitetop, Independence, Volney, West Jefferson, Duo, Boone, and Troutdale 122 PM EST Mon Dec 29 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON EST TUESDAY... ...COLD WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST TUESDAY... * WHAT...For the High Wind Warning, northwest winds 25 to 35 mph with gusts up to 60 mph. For the Cold Weather Advisory, very cold wind chills as low as 10 below expected. * WHERE...In North Carolina, Ashe and Watauga Counties. In Virginia, Grayson County. In West Virginia, Western Greenbrier County. * WHEN...For the High Wind Warning, until noon EST Tuesday. For the Cold Weather Advisory, from 10 PM this evening to 10 AM EST Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. The cold wind chills as low as 10 below zero could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Keep pets indoors as much as possible. && $$ NCZ002-VAZ011-016>020-022>024-300230- /O.CON.KRNK.HW.W.0004.000000T0000Z-251230T1700Z/ Alleghany NC-Giles-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke- Botetourt-Rockbridge- Including the cities of Roanoke, Lexington, Salem, Pearisburg, Covington, Fincastle, Hot Springs, Floyd, New Castle, Sparta, Galax, Clifton Forge, and Buena Vista 122 PM EST Mon Dec 29 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON EST TUESDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected, especially at higher elevations. * WHERE...In North Carolina, Alleghany NC County. In Virginia, Carroll, Craig, Floyd, Giles, Alleghany VA, Bath, Botetourt, Roanoke, and Rockbridge Counties. * WHEN...Until noon EST Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ VAZ007-009-010-012-300230- /O.NEW.KRNK.CW.Y.0015.251230T0300Z-251230T1500Z/ /O.CON.KRNK.WI.Y.0019.000000T0000Z-251230T1700Z/ Tazewell-Smyth-Bland-Wythe- Including the cities of Wytheville, Tazewell, Marion, and Bland 122 PM EST Mon Dec 29 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TUESDAY... ...COLD WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST TUESDAY... * WHAT...For the Wind Advisory, west winds 20 to 30 mph with gusts up to 50 mph. For the Cold Weather Advisory, very cold wind chills as low as 7 below expected. * WHERE...Bland, Smyth, Tazewell, and Wythe Counties. * WHEN...For the Wind Advisory, until noon EST Tuesday. For the Cold Weather Advisory, from 10 PM this evening to 10 AM EST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. The cold wind chills as low as 5 below zero could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Keep pets indoors as much as possible. && $$ NCZ003-019-VAZ013-014-032>035-WVZ042>044-507-300230- /O.CON.KRNK.WI.Y.0019.000000T0000Z-251230T1700Z/ Surry-Wilkes-Pulaski-Montgomery-Patrick-Franklin-Bedford-Amherst- Mercer-Summers-Monroe-Eastern Greenbrier- Including the cities of Stuart, Dobson, Bedford, Pulaski, Hix, Union, Wilkesboro, Amherst, Alderson, White Sulphur Springs, Bluefield, Flat Top, Rocky Mount, Hinton, Lewisburg, Blacksburg, and Radford 122 PM EST Mon Dec 29 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TUESDAY... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Portions of north central and northwest North Carolina, central, south central, southwest, and west central Virginia, and southeast West Virginia. * WHEN...Until noon EST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ DB
573 WWUS71 KRNK 300215 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 915 PM EST Mon Dec 29 2025 NCZ001-018-VAZ015-WVZ508-301015- /O.CON.KRNK.HW.W.0004.000000T0000Z-251230T1700Z/ /O.CON.KRNK.CW.Y.0015.251230T0300Z-251230T1500Z/ Ashe-Watauga-Grayson-Western Greenbrier- Including the cities of Boone, West Jefferson, Rainelle, Duo, Volney, Whitetop, Independence, Quinwood, and Troutdale 915 PM EST Mon Dec 29 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON EST TUESDAY... ...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST TUESDAY... * WHAT...For the High Wind Warning, northwest winds 20 to 30 mph with gusts up to 60 mph. For the Cold Weather Advisory, very cold wind chills as low as 11 below expected. * WHERE...In North Carolina, Ashe and Watauga Counties. In Virginia, Grayson County. In West Virginia, Western Greenbrier County. * WHEN...For the High Wind Warning, until noon EST Tuesday. For the Cold Weather Advisory, until 10 AM EST Tuesday. * IMPACTS...Strong winds will blow down trees and power lines. Scattered power outages are expected. Travel will be difficult, especially for high profile vehicles. The cold wind chills as low as 10 below zero could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain away from windows during the strong winds. Watch for falling debris and tree limbs. Use caution if you must drive. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Keep pets indoors as much as possible. && $$ NCZ002-VAZ011-016>020-022>024-301015- /O.CON.KRNK.HW.W.0004.000000T0000Z-251230T1700Z/ Alleghany NC-Giles-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke- Botetourt-Rockbridge- Including the cities of Pearisburg, New Castle, Sparta, Salem, Hot Springs, Lexington, Covington, Roanoke, Fincastle, Galax, Clifton Forge, Buena Vista, and Floyd 915 PM EST Mon Dec 29 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON EST TUESDAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 60 mph. * WHERE...In North Carolina, Alleghany NC County. In Virginia, Carroll, Craig, Floyd, Giles, Alleghany VA, Bath, Botetourt, Roanoke, and Rockbridge Counties. * WHEN...Until noon EST Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain away from windows during the stronger winds. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ VAZ007-009-010-012-301015- /O.CON.KRNK.WI.Y.0019.000000T0000Z-251230T1700Z/ /O.CON.KRNK.CW.Y.0015.251230T0300Z-251230T1500Z/ Tazewell-Smyth-Bland-Wythe- Including the cities of Marion, Wytheville, Bland, and Tazewell 915 PM EST Mon Dec 29 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TUESDAY... ...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST TUESDAY... * WHAT...For the Wind Advisory, west winds 20 to 30 mph with gusts up to 50 mph. For the Cold Weather Advisory, very cold wind chills as low as 7 below expected. * WHERE...Bland, Smyth, Tazewell, and Wythe Counties. * WHEN...For the Wind Advisory, until noon EST Tuesday. For the Cold Weather Advisory, until 10 AM EST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. The cold wind chills as low as 5 below zero could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Keep pets indoors as much as possible. && $$ NCZ003-019-VAZ013-014-032>035-WVZ042>044-507-301015- /O.CON.KRNK.WI.Y.0019.000000T0000Z-251230T1700Z/ Surry-Wilkes-Pulaski-Montgomery-Patrick-Franklin-Bedford-Amherst- Mercer-Summers-Monroe-Eastern Greenbrier- Including the cities of White Sulphur Springs, Lewisburg, Stuart, Wilkesboro, Bluefield, Flat Top, Pulaski, Alderson, Union, Dobson, Rocky Mount, Hix, Amherst, Radford, Bedford, Blacksburg, and Hinton 915 PM EST Mon Dec 29 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TUESDAY... * WHAT...Northwest winds 10 to 20 mph with gusts up to 50 mph. * WHERE...Portions of northwest North Carolina, southwest Virginia, and southeast West Virginia. * WHEN...Until noon EST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ WP
293 WWUS71 KRNK 301156 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 656 AM EST Tue Dec 30 2025 NCZ001-018-VAZ015-WVZ508-301500- /O.CAN.KRNK.HW.W.0004.000000T0000Z-251230T1700Z/ /O.CON.KRNK.CW.Y.0015.000000T0000Z-251230T1500Z/ Ashe-Watauga-Grayson-Western Greenbrier- Including the cities of Whitetop, Rainelle, Boone, Volney, Duo, Independence, Quinwood, West Jefferson, and Troutdale 656 AM EST Tue Dec 30 2025 ...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... ...HIGH WIND WARNING IS CANCELLED... * WHAT...Very cold wind chills as low as 10 below. * WHERE...In North Carolina, Ashe and Watauga Counties. In Virginia, Grayson County. In West Virginia, Western Greenbrier County. * WHEN...Until 10 AM EST this morning. * IMPACTS...The cold wind chills as low as 10 below zero could result in hypothermia if precautions are not taken. Wind chill values can lead to hypothermia with prolonged exposure. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Keep pets indoors as much as possible. && $$ NCZ002-VAZ011-016>020-022>024-301300- /O.CAN.KRNK.HW.W.0004.000000T0000Z-251230T1700Z/ Alleghany NC-Giles-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke- Botetourt-Rockbridge- Including the cities of Salem, Floyd, Galax, New Castle, Pearisburg, Lexington, Roanoke, Hot Springs, Sparta, Clifton Forge, Fincastle, Buena Vista, and Covington 656 AM EST Tue Dec 30 2025 ...HIGH WIND WARNING IS CANCELLED... Although winds will remain gusty through the remainder of the morning, the strongest gusts have subsided, therefore the warning has been cancelled. $$ VAZ007-009-010-012-301500- /O.CAN.KRNK.WI.Y.0019.000000T0000Z-251230T1700Z/ /O.CON.KRNK.CW.Y.0015.000000T0000Z-251230T1500Z/ Tazewell-Smyth-Bland-Wythe- Including the cities of Wytheville, Tazewell, Bland, and Marion 656 AM EST Tue Dec 30 2025 ...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... ...WIND ADVISORY IS CANCELLED... * WHAT...Very cold wind chills as low as 5 below. * WHERE...Bland, Smyth, Tazewell, and Wythe Counties. * WHEN...Until 10 AM EST this morning. * IMPACTS...The cold wind chills as low as 5 below zero could result in hypothermia if precautions are not taken. Wind chill values can lead to hypothermia with prolonged exposure. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Keep pets indoors as much as possible. && $$ NCZ003-019-VAZ013-014-032>035-WVZ042>044-507-301300- /O.CAN.KRNK.WI.Y.0019.000000T0000Z-251230T1700Z/ Surry-Wilkes-Pulaski-Montgomery-Patrick-Franklin-Bedford-Amherst- Mercer-Summers-Monroe-Eastern Greenbrier- Including the cities of Alderson, Flat Top, Hinton, Blacksburg, Pulaski, Hix, Lewisburg, Union, Dobson, Stuart, Radford, Rocky Mount, Amherst, Bluefield, White Sulphur Springs, Wilkesboro, and Bedford 656 AM EST Tue Dec 30 2025 ...WIND ADVISORY IS CANCELLED... Although winds will remain gusty through the remainder of the morning, the strongest gusts have subsided, therefore the advisory has been cancelled. $$ BMG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Dec 28, 9:42 AM EST, 2 hours 38 minutes earlier.
Area forecast discussion, Dec 28, 9:42 AM EST, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 942 AM EST Sun Dec 28 2025 .SYNOPSIS... High pressure heads offshore this afternoon while a warm front returns from the southwest, though will be slow moving, not moving through the Piedmont until tonight. A cold front follows Monday morning with much colder temperatures and strong winds to follow into midweek. && .NEAR TERM /THROUGH TONIGHT/... As of 935 AM EST Sunday... We are not deviating greatly from the ongoing forecast. However, the most noted change will be a decrease in the expected high temperatures by a few degrees over roughly the eastern half of the region. The lee side cold air damming is expected to hold fast, and not retreat until tonight with the passage of a warm front. As of 1220 AM EST Sunday... Key Messages: 1. Mild conditions for today with patchy light rain/drizzle for some. 2. Rain chances increase late tonight ahead of a cold front. Quiet expected into this morning with some patchy drizzle/fog across the VA Highlands and portions of the Blue Ridge. Very shallow moisture in the low levels to start should increase through the day today as a warm front advances slowly northeast. Blend of model solutions paints low probability of measurable rainfall, but if it occurs would be over southern VA into NC with somewhat better isentropic lift and higher dewpoints, and across the Alleghanys. Forecast soundings indicate potential for drizzle especially along/east of the Blue Ridge into midday. Still mild for late December with most expected to reach the 50s for highs, though wedge in place will keep 40s over the Alleghanys into the central VA Piedmont. Locations west of I-77 in WV and over the upper Clinch/Holston river valleys in southwest VA are going to see some sunshine at times, allowing temps to reach the lower 60s. Should be a minimum rain chance this evening but expect precip chances to increase toward dawn Monday in the mountains as a front approaches. Winds should start to gradually ramp up in the higher ridges late Sunday night but the stronger winds hold off til frontal passage Monday and beyond. Lows tonight are tricky depending on fropa, thinking NAM is too fast with the cold air so leaning toward MAV and NBM blend with mid to upper 30s west to upper 40s east. && .SHORT TERM /MONDAY THROUGH WEDNESDAY/... As of 130 AM EST SUNDAY... Key Messages: 1) Cold front Monday will drop temperatures quickly 2) Very strong wind gusts will last a few days A strong cold front will cross the area on Monday, bringing significant changes to the weather conditions in southwest VA. A strong pressure gradient between the parent low of the cold front, and high pressure pressing quickly out of the plains will assist in driving strong winds. Winds will be out of the northwest and in the mountains gusting from 40-50 MPH Monday afternoon and evening. Towards the Piedmont, gusts ought to be calmer, maxing out around 30- 35 MPH. Some light rain around the area will quickly dry out in the post-frontal environment as much drier air fills in. Brief snow could occur in southeastern WV, but very little accumulation is expected. As the low retreats towards New England, and the high pressure from the plains moves further east, strong winds will diminish slightly, but gusts will continue to reach 25-35 MPH through Wednesday. Do not expect any further meaningful precipitation through the middle of the week due to the dry air mass overhead. Temperatures will drop back into a more wintry level behind the front, with lows in the teens and twenties each night, and highs in the twenties/thirties west of the Blue Ridge, and in the 40s east. && .LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/... As of 140 AM EST SUNDAY... Key Messages: 1) Winds diminish 2) Potential for weekend system to bring precipitation As high pressure moves more overhead and a low pressure system gains more distance from the Mid-Atlantic, the pressure gradient driving strong winds through Thursday will weaken, and winds will begin to calm. With the cold air and northwest flow, some limited upslope snow showers are possible on Thursday night into Friday morning. Temperatures will remain cooler under the northwest winds. Over the weekend there is potential for a southern stream system to move through the Carolinas into our area, bringing the next widespread bout of precipitation, but the trajectory of this system is still disputed amongst deterministic models. For now have included some slight chance PoPs next weekend to account for the possibility of impacts from this system, but details are still unclear. && .AVIATION /15Z SUNDAY THROUGH THURSDAY/... As of 623 AM EST Sunday... Quite the poor day for flying as lower cigs and at time vsbys linger for much of the area. Should see some improvements around BLF by midday or early afternoon to VFR, but rest of terminals should stay sub-VFR with IFR likely. Winds turn from east to southwest later tonight and thinking cigs rise at least to MVFR for most, before showers move into BLF/LWB after 09z. Wind will start to gust 15 to 23kts at ROA/BLF/LYH and possibly BCB after 09z. Forecast confidence is high on sub-VFR for most of the period and moderate on the vsbys. .EXTENDED AVIATION OUTLOOK... A cold front will bring rain, and sub-VFR conditions, to the area Monday, with a transition to snow showers or a rain/snow mix in the west late Monday. Confidence is increasing for windy conditions behind the cold front, with models indicating 50-60kt winds just above the surface for Monday and Monday night, and 40-50kts Tuesday. This will most likely lead to an extended period of moderate to severe low level turbulence within the vicinity of the mountains...Monday through Tuesday. High pressure passes south of the area Wednesday, still promoting brisk west winds, but not nearly as strong as Monday and Tuesday. Latest guidance suggests 30-40kts just above ground level. Winds weaken briefly on Wednesday, only to increase again on Thursday in advance of potentially our next weather maker. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...DS/WP NEAR TERM...DS/WP SHORT TERM...VFJ LONG TERM...VFJ AVIATION...AS/WP
Hazardous weather outlook, Dec 28, 3:52 AM EST, 8 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 352 AM EST Sun Dec 28 2025 NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-WVZ042>044-507-508- 290900- Ashe-Alleghany NC-Surry-Watauga-Wilkes-Tazewell-Smyth-Bland-Giles- Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA- Bath-Roanoke-Botetourt-Rockbridge-Patrick-Franklin-Bedford-Amherst- Mercer-Summers-Monroe-Eastern Greenbrier-Western Greenbrier- 352 AM EST Sun Dec 28 2025 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Northwest wind gusts over 45 mph will be possible Monday into Tuesday, with gusts over 55 mph possible in the highest ridges. Wind chills Tuesday and Wednesday morning could drop into the single digits above and below zero, especially in the higher mountains. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ004>006-020-VAZ043>047-058-059-290900- Stokes-Rockingham-Caswell-Yadkin-Henry-Pittsylvania-Campbell- Appomattox-Buckingham-Halifax-Charlotte- 352 AM EST Sun Dec 28 2025 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia and south central Virginia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 12:20 PM EST | High Wind Warning | RNK | Alleghany, Bath, Botetourt, Carroll, Craig, Floyd and 10 more | 43 hr |
| Dec 28, 12:54 PM EST | Red Flag Warning | RNK | Caswell, Rockingham, Stokes | 29 hr |
Nearby
Wind Advisories in Virginia, 2025Wind Advisories in West Virginia, 2025Wind Advisories in North Carolina, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.